Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 17, 2010, 1:15 PM CDT for Fentress County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2010, 1:15 PM CDT (18:15 UTC)
- Expired
- Aug 17, 2010, 3:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
420 WGUS54 KOHX 171815 FFWOHX TNC049-172115- /O.NEW.KOHX.FF.W.0033.100817T1815Z-100817T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 115 PM CDT TUE AUG 17 2010 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE... * UNTIL 415 PM CDT * AT 108 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. WATER WAS SEVERAL INCHES DEEP OVER NUMEROUS ROADS IN THE CLARKRANGE AREA. RADAR INDICATED 2 TO 3 INCHES OF RAIN HAD FALLEN. * MORE THUNDERSTORMS WILL MOVE OVER THE AREA BEFORE 100 PM. AN ADDITIONAL INCH OF RAINFALL IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3633 8501 3636 8483 3620 8493 3615 8510 $$ 13
1 follow-up statement
516 WGUS74 KOHX 172030 FFSOHX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 330 PM CDT TUE AUG 17 2010 TNC049-172039- /O.CAN.KOHX.FF.W.0033.000000T0000Z-100817T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FENTRESS TN- 330 PM CDT TUE AUG 17 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN FENTRESS COUNTY... HEAVY RAINFALL HAS MOVED OUT OF SOUTHWEST FENTRESS COUNTY...AND NO ADDITIONAL FLOODING HAS BEEN REPORTED. LAT...LON 3633 8501 3636 8483 3620 8493 3615 8510 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 12:29 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 17, 12:29 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1229 PM CDT TUE AUG 17 2010 .UPDATE...FOR AVIATION. && .AVIATION...18Z TAFS. A SFC BOUNDARY WITH DEEP MOISTURE WILL LIFT ACROSS THE AREA THROUGH THE NEXT 24 HOURS BRINGING UNSETTLED WX. NUMEROUS SHRA AND TSRA WILL AFFECT CSV TODAY...PROBABLY DIMINISHING THIS EVENING THEN RAMPING UP AGAIN WEDNESDAY. FOR BNA WILL INCLUDE A TEMPO GROUP FOR TSRA THIS AFTERNOON AS ACTIVITY MOVES CLOSER. MORE CONTINUOUS SHRA WITH MVFR CONDITIONS WILL DEVELOP BY WEDNESDAY MORNING AS DEEP MOISTURE AND LIFT CONVERGE OVER THE AREA. BRIEF PERIODS OF IFR SHOULD BE EXPECTED UNDER HEAVY TSRA. && .PREV DISCUSSION... /ISSUED 919 AM CDT TUE AUG 17 2010/ UPDATE... APPROACH OF SOUTHERN PLAINS LOW WL LIFT GULF MOISTURE INTO MID TN TDAY. INCREASE RAIN CHANGE TO LIKELY NEAR AL BORDER AND S PLATEAU W/CHC T. PREV DISCUSSION... /ISSUED 319 AM CDT TUE AUG 17 2010/ DISCUSSION... ANALYSIS SHOWING FRONTAL BOUNDARY NOW STALLED FROM NEAR TYS DOWN TO NEAR HSV. SIGNIFICANT DRYING HAS OCCURRED ACROSS THE NORTHWEST BUT IS MUCH MORE MODERATED TO THE SOUTHEAST. ALOFT...WEAK SOUTHWEST CONTINUES AS WEAK TROF HANGING ACROSS THE NATIONS MID-SECTION. FRONTAL BOUNDARY EXPECTED TO LIFT BACK NORTH ALREADY TODAY AS UL TROF SHARPENS SLIGHTLY...EVENTUALLY SETTING UP ACROSS THE THE CWA LATE THIS AFTERNOON. THIS WILL ALSO MARK THE RETURN OF DEEPER MOISTURE. AS INSTABILITY INCREASES THROUGHOUT THE DAY...ISO-SCT SHWRS/STORMS WILL DEVELOP ACROSS THE SOUTHEAST EARLY THEN SPREAD TOWARD THE NORTHWEST AS FRONT LIFTS. UL TROF SHARPENS FURTHER TONIGHT AND WED BEFORE PASSING LATE WED NIGHT. THIS WILL KEEP DEEP MOISTURE AXIS ACROSS THE MID-SOUTH WHILE SERIES OF IMPULSES PASS AND FRONTAL BOUNDARY STALLS JUST NORTH. TREND FOR SCT-NUM SHWRS/STORMS WILL CONTINUE WED AND THU. UL RIDGING WILL KEEP PCPN MINIMAL THU NIGHT BUT RIDGE WILL WEAKEN FRI AS NEXT TROF APPROACHES. DEEPER MOISTURE WILL CREEP BACK ACROSS THE REGION ALLOWING SCT PCPN TO AGAIN FORM...ESPECIALLY FRI AFTERNOON. THIS UL TROF AXIS WILL TAKE MOST OF THE WEEKEND TO SWING ACROSS THE MID-SOUTH...WITH ASSOCIATED MORE DEFINE FRONT WORKING THROUGH LATE SUNDAY. INGREDIENTS AGAIN SUFFICIENT FOR TREND OF AT LEAST SCT SHWRS/STORMS TO CONTINUE. STRONG UL RIDGE/DRIER AIR SETTLE IN SUN NIGHT/MON FINALLY BRINGING A DRY START TO THE WORKWEEK. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Aug 17, 9:46 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 946 AM CDT TUE AUG 17 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-181030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 946 AM CDT TUE AUG 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT GULF MOISTURE WILL INCREASE ACROSS MIDDLE TENNESSEE TODAY AND TONIGHT. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE WITH A BETTER CHANCE TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE LIKELY WEDNESDAY. THE PRECIPITATION WILL LINGER INTO WEDNESDAY NIGHT. STORM TOTAL RAINFALL OF TWO TO FOUR INCHES IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 1:43 PM CDT | Areal Flood Advisory | OHX | Jackson, Overton, Putnam | 2 hr |
| Aug 17, 1:48 PM CDT | Areal Flood Advisory | OHX | Cannon, Warren | 43 min |
| Aug 17, 2:38 PM CDT | Areal Flood Advisory | OHX | Macon, Trousdale | 112 min |
| Aug 17, 3:20 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Overton, Smith, Trousdale | 115 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.